A multi-dimensional scheme for controlling unstable periodic orbits in chaotic systems

Niranjan Chakravarthy, Konstantinos Tsakalis, Leon D. Iasemidis, Andreas Spanias

Research output: Contribution to journalArticlepeer-review

1 Scopus citations

Abstract

The control of unstable periodic orbits (UPOs) in chaotic systems is herein investigated by applying a weighted sum of external periodic inputs. These inputs are drawn from a "generic" set of basis functions and used to stabilize different UPOs in a chaotic attractor. All parameters associated with this multi-dimensional control scheme are experimentally computed without a priori knowledge of the system, thus making it easily applicable to a wide variety of dynamical systems. The performance of this control scheme is illustrated with several well-established chaotic systems.

Original languageEnglish (US)
Pages (from-to)116-127
Number of pages12
JournalPhysics Letters, Section A: General, Atomic and Solid State Physics
Volume349
Issue number1-4
DOIs
StatePublished - Jan 9 2006

Keywords

  • Chaos
  • Multi-dimensional control
  • Unstable periodic orbit

ASJC Scopus subject areas

  • Physics and Astronomy(all)

Fingerprint Dive into the research topics of 'A multi-dimensional scheme for controlling unstable periodic orbits in chaotic systems'. Together they form a unique fingerprint.

Cite this